Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes weakness, chest pain and high BP? - Online Doctor Chats

Date : 06-Apr-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:Hi
User:hi
Doctor:You may not be worried about this converstaion getting posted
User:ok, I had a strange experience when I thought somebody drugged me my doctors have put it down to mental illness but I just want another view
Doctor:ok
Doctor:Can you describe it in detail
User:it had quite a lot of physical symptoms, like high blood pressure couldn't get a pee out, I was really week also had some chest pain
Doctor:What other symptoms do you have ?
User:it was around 5 days ago I have slowly got better, at the time I thought I would try and flush it out with water and I think it did seem to work, then I did a thing where I was really depressed and did loads of crying, then after that was a really pressured headache and I had to use a ice pack to cool it off.
Doctor:ok
Doctor:I did not understand one
Doctor:what were you trying to flush out
User:i thought my step dad had put some kind of drug in my drink without me knowing so the only thing i could think to do was to try and flush it out by drinking loads of water
User:i left some drink in my room after this happened, i tasted it and it tasted like plastic and sour
Doctor:ok
Doctor:It seems like hypertensive crisis
Doctor:Maybe you took cheese and wine along with some antidepressants
Doctor:the loads of crying may have happened due to hyperventilation
User:so you don't think i should worry about it, i never have high blood pressure and feel physically like this
Doctor:Actually if you can tell me the names of medicines you take I can see if there was an interaction
User:only quitiapine 300mg mr
Doctor:Do you take any antidepressants
User:no
User:when it happened i had to try to go for a poo to have a pee, and it also the sensation of needing a pee was less
Doctor:Alcohol should not be taken with qtetiapine
User:my muscles where all stiff as well
User:no i don't drink anything i am trying to get as well as i can recently
Doctor:ok
Doctor:I think you may have taken something else with alcohol
Doctor:Seems like you have taken some antidepressant with it
Doctor:ok
User:i don't have any antidepressant
Doctor:I think you experienced neuroleptic malignant syndrome
Doctor:Give me a moment
Doctor:Yes
User:i have decided to move out with my brother as we are not getting on living hear and i am 25 now
Doctor:I think you experienced neuroleptic malignant syndrome
Doctor:Your dad is not at fault
Doctor:It is a side effect of antipsychotics
Doctor:I think you consult your psychiatrist again with this diagnosis in mind
User:i have been doing some reading an i thought it might have been a steroid, but i am not going to get in a state of mind when i think it is true.
Doctor:ohk
Doctor:If you search the internet about this syndrome the symptoms will corelate
User:i have been on quitiapine for around 3 years there are no really bad side affects
Doctor:You definitely have the freedom to move around
Doctor:You seem to have taken something that induced it
User:i defently dident take anything other that quitiapine
Doctor:ok
Doctor:You know muscle rigidity can be caused by antipsychotics
User:i do a lot of sports that why i think steroid, i probably look like i take them and i haven't been getting on with him very well recently.
Doctor:I would suggest that before you make decisions visit your psychiatrist again
User:sorry what would you suggest
Doctor:I suggest first you go to psychiatrist and rule out side effects of medicine
Doctor:Mostly people do not do such things to their step kids
Doctor:So I was telling you about side effects of antipsychotics
Doctor:It is common to have symptoms related to muscles with the use of antipsychotics
Doctor:Neuroleptic malignant syndrome usually is very severe and requires admission in hospital
Doctor:But there are less severe side effects like akathisia etc
Doctor:that can happen due to its interaction with alcohol
Doctor:Alcohol slows its excretion and it may have accumulated in the body
User:i will look it up after this
User:strange i defiantly had none
Doctor:I understand
Doctor:Sometimes moving out of home makes life worse
Doctor:Just a suspicion should not trigger a big change
User:lately its felt i had none something bad but i cant remember doing anything or hurting anybody, i have asked my mental health doctors for a police check but all they say is if i had done something they would have been told and have told me.
Doctor:Alcohol also worsens depression and anxiety
Doctor:I want it to be more clear to you
User:yes
Doctor:You experienced crying as a side effect of alcohol
Doctor:It shouyld not be taken with quetiapine
Doctor:It also induced side effect
Doctor:of anxiety
Doctor:Quetiapine usually causes low blood pressure
User:i had no alcohol for sure. i even paid 500 pounds for a private check-up i felt so bad at the time
Doctor:but it can cause hig hblood pressure in the setting of neuroleptic malignant syndrome
Doctor:Which drink were you taking?
User:i normally drink water
Doctor:You said that your dad mixed drugs in drink
User:i thought he did, that's what i thought made me ill
User:a spike i did not know he did it
Doctor:Even without alcohol neuroleptic malignant syndrome and other effects can happen
Doctor:sometimes they happen out of the blue
Doctor:they may not have happened before
Doctor:I also do not want you live at a place where you feel unsafe
Doctor:So if you feel like going to another place you can go temporarily
User:i am making my own food and watching my drink me and my brother are sorting a flat out this weekend
Doctor:ok
Doctor:But do not make your relations with your father bitter
Doctor:You can move out with a smile
Doctor:Because I really think it must have been because of your own medicines
User:i will try, i am getting me some counselling form nhs.
User:i know your opinion, but could any of these symptoms be linked with a drink spike?
Doctor:Did you take some anticholinergic medicine
Doctor:Anticholinergic medicines can also cause similar effects
User:the only medication i take is quitiapine
Doctor:Something like atropine or scopolamine
Doctor:Maybe this medicine you can check in your home
Doctor:if it is there
Doctor:scopolamine is meant for vomitings
User:only normal medication in the house like pain killers, i don't like taking anything not even quitiapine but i do take it
Doctor:Cocaine is one drug that can cause hig hblood pressure and chest pain
User:i try to be as healthy as i can, there is no way i will take any other medication or illegal drugs
Doctor:Yes
Doctor:I understand
Doctor:I was just thinking of foul play
Doctor:PCP or XXXXXXX dust is another drug that can cause high body temperature and some aggressiveness
User:oh i see, my parents may be on some medication but they don't tell us about
Doctor:a crime is not a crime until it is proven
Doctor:Well whatever it is not
Doctor:It happens many times that I suspect foul play and it turns out to be my own mistake somewhere
Doctor:So it is better to relax
User:i have noticed i have been abit angry sometime over the last 4 days
Doctor:OK
Doctor:Angry is a normal reaction to stress
Doctor:It is better to not worry and take wise decision
User:so you think it possibly could have been something in my drink/food
Doctor:Not really
Doctor:Since all your symptoms do n[ot match with drugs
Doctor:It matches with anticholinergic medication
Doctor:or anticgholinergic side effect of quetiapine
User:k
Doctor:ok
Doctor:sure
Doctor:Thanks for consultig
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor